Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 38, NWS Key West, FL

July 27, 2016

NWS Key West, FL issued this small craft advisory at Jul 27, 2016, 4:24 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2016, 4:24 PM EDT (20:24 UTC)
Expired
Jul 28, 2016, 4:06 AM EDT
In force
12 hr
Issued by
NWS Key West, FL

The text

As transmitted.

788 
WHUS72 KKEY 272024
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
424 PM EDT WED JUL 27 2016

GMZ052>055-072>075-280300-
/O.NEW.KKEY.SC.Y.0038.160727T2024Z-160728T0300Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
424 PM EDT WED JUL 27 2016

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF THE FLORIDA STRAITS. 

* WINDS...SUSTAINED EAST SURFACE WINDS NEAR 20 KNOTS WILL PREVAIL
  TONIGHT.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$

BS
2 follow-up statements
931 
WHUS72 KKEY 280235
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1035 PM EDT WED JUL 27 2016


GMZ052>055-072>075-280900-
/O.EXT.KKEY.SC.Y.0038.000000T0000Z-160728T0900Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1035 PM EDT WED JUL 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY...

* WINDS...SUSTAINED EASTERLY WINDS NEAR 20 KNOTS WILL PREVAIL
  OVERNIGHT.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF 
  STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

CLR
370 
WHUS72 KKEY 280806
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
406 AM EDT THU JUL 28 2016

GMZ052>055-072>075-280915-
/O.CAN.KKEY.SC.Y.0038.000000T0000Z-160728T0900Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
406 AM EDT THU JUL 28 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAWK CHANNEL, THE SOUTHEASTERN GULF OF MEXICO, AND
THE FLORIDA STRAITS. WINDS AND SEAS WILL BE HIGHER IN AND NEAR
SCATTERED SHOWERS AND THUNDERSTORMS. 

$$

BWC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jul 27, 2:39 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 27, 2:39 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Key West FL
239 PM EDT WED JUL 27 2016

.DISCUSSION...
.CURRENTLY...
KBYX detects isolated showers over the coastal waters of the Florida
Straits. Elsewhere, KBYX detects no precipitation echoes in the
remainder of the forecast area. Skies over the island chain are
partly cloudy. Winds over land are east near 15 mph. C-MAN winds, on
average, are east near 15 knots, with gusts near 20 knots.
Temperatures are in the mid to upper 80s.

.SHORT TERM (Tonight through Friday night)...
An Atlantic ridge of high pressure will extend across central Florida
tonight through Friday night. An area of enhanced atmospheric
moisture near the southeastern Bahamas will pass thorugh the Florida
Keys after midnight tonight into Thursday morning. A second region of
enhanced atmospheric moisture should move over the service area
Thursday night. As a result, rain chances in the short term portion
of the forecast should be highest after midnight tonight, Thursday
morning, and Thursday night.

&&

.LONG TERM (Saturday through Wednesday)...
An Atlantic ridge of high pressure will extend across central Florida
Saturday through Sunday night. A tropical wave may approach the
Florida Keys early next week. No significant changes expected to the
long term portion of the forecast.

&&

.MARINE...
A small craft advisory is in effect for the coastal waters of the
Florida Straits tonight due to sustained east surface winds near 20
knots. Small craft are urged to exercise caution on the coastal
waters of Hawk Channel and the offshore Gulf of Mexico tonight due to
sustained east surface winds of 15 to 20 knots. Small craft are urged
to exercise caution on the coastal waters of the Florida Straits
Thursday and Thursday night due to sustained east to southeast
surface winds of 15 to 20 knots. No advisories or cautionary
headlines expected Friday through at least Monday night.

&&

.AVIATION...
Until 12z/28th, the best chance for sub-VFR conditions will be after
08z, but until then VFR conditions are anticipated at the Key West
and Marathon terminals. East to southeast winds of 10 to 15 knots,
with occasional gusts near 20 knots can be expected.

&&

.CLIMATE...
In 1930, the daily record low temperature of 70 degrees was recorded
in Key West. Temperature records date back to 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  78 88 82 89 / 40 40 40 30
Marathon  78 89 82 92 / 40 40 40 30

&&

.KEY Watches/Warnings/Advisories...
FL...None.
GM...Small Craft Advisory for GMZ052>055-072>075.

&&

Public/Marine/Fire...BS
Aviation/Nowcasts....APA
Data Collection......Chesser

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jul 27, 2:24 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
224 PM EDT WED JUL 27 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-281000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
224 PM EDT WED JUL 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT THE FLORIDA
KEYS...AS WELL AS NEARSHORE AND OFFSHORE WATERS SURROUNDING THE
ISLAND CHAIN. THE PRIMARY THUNDERSTORM HAZARDS ARE CLOUD TO SURFACE
LIGHTNING STRIKES AND WIND GUSTS NEAR 35 KNOTS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF THE
FLORIDA STRAITS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA
KEYS...AS WELL AS OVER NEARSHORE AND OFFSHORE WATERS ADJACENT TO THE
ISLAND CHAIN THURSDAY THROUGH TUESDAY. THE PRIMARY THUNDERSTORM
HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BS

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 5:11 AM EDTSpecial Marine WarningKEY64 min

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.